Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 11:42 PM CDT for 4 counties in Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 11:42 PM CDT (04:42 UTC)
- Expired
- May 12, 2014, 12:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Butler County, KS, Harvey County, KS, Marion County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 50 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 11:45 PM CDT | TSTM WND GST 80 | 5 Ene Sedgwick, KS | LAW ENFORCEMENT WAS DRIVING AT INTERSTATE 135 AND K196 WHEN HE ENCOUNTERED 70 TO 80 MPH WINDS AND RAIN WHICH LIMITED VISIBILITY SIGNIFICANTLY. TIME IS BASED ON RADAR. |
| May 12, 12:05 AM CDT | HAIL 1 | Peabody, KS | STORM CHASER REPORTS VIA TWITTER OF NICKEL TO QUARTER SIZE HAIL ON US HIGHWAY 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS53 KICT 120442
SVRICT
KSC015-079-115-173-120530-
/O.NEW.KICT.SV.W.0104.140512T0442Z-140512T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1230 AM CDT
* AT 1139 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALSTEAD...
AND MOVING NORTHEAST AT 40 MPH. THIS WARNING REPLACES THE PREVIOUS
WARNING IN EFFECT FOR HARVEY AND SEDGWICK COUNTIES.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...WHITEWATER...HESSTON...WALTON...GOESSEL...PEABODY...
BURNS...LEHIGH...HILLSBORO...FLORENCE...NORTH NEWTON...NEWTON
AIRPORT AND ELBING.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 11 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 9770 3792 9770 3818 9749 3818 9737
3830 9738 3845 9736 3826 9684 3824 9684
3816 9683 3809 9684 3765 9747
TIME...MOT...LOC 0442Z 218DEG 34KT 3797 9748
HAIL...1.50IN
WIND...70MPH
$$
BILLINGS WRIGHT5 follow-up statements
995
WWUS53 KICT 120453
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SUN MAY 11 2014
KSC015-079-115-173-120530-
/O.CON.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
SEDGWICK KS-MARION KS-HARVEY KS-BUTLER KS-
1153 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARVEY...SOUTHERN MARION AND NORTHERN SEDGWICK COUNTIES
UNTIL 1230 AM CDT...
AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWTON...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WALTON...GOESSEL...PEABODY...BURNS...LEHIGH...HILLSBORO...FLORENCE...
NEWTON AIRPORT AND ELBING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3779 9770 3792 9770 3818 9749 3818 9737
3830 9738 3845 9736 3826 9684 3824 9684
3816 9683 3809 9684 3765 9747
TIME...MOT...LOC 0453Z 218DEG 34KT 3804 9728
HAIL...1.50IN
WIND...70MPH
$$
KETCHAM229
WWUS53 KICT 120459
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CDT SUN MAY 11 2014
KSC015-079-115-173-120530-
/O.CON.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
SEDGWICK KS-MARION KS-HARVEY KS-BUTLER KS-
1159 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...EASTERN HARVEY...SOUTHERN MARION AND NORTHEASTERN SEDGWICK
COUNTIES UNTIL 1230 AM CDT...
AT 1158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALTON...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOESSEL...PEABODY...BURNS...LEHIGH...HILLSBORO AND FLORENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3776 9732 3798 9755 3818 9749 3818 9737
3832 9738 3845 9736 3826 9684 3818 9683
3809 9684
TIME...MOT...LOC 0459Z 218DEG 34KT 3809 9720
HAIL...1.50IN
WIND...70MPH
$$
KETCHAM264
WWUS53 KICT 120510
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT MON MAY 12 2014
KSC173-120520-
/O.CAN.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
SEDGWICK KS-
1210 AM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3826 9684 3821 9683 3809 9684 3791 9710
3791 9714 3799 9738 3818 9737 3839 9721
TIME...MOT...LOC 0510Z 218DEG 34KT 3818 9707
$$
KSC015-079-115-120530-
/O.CON.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
MARION KS-HARVEY KS-BUTLER KS-
1210 AM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...EASTERN HARVEY AND SOUTHERN MARION COUNTIES UNTIL 1230 AM
CDT...
AT 1207 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PEABODY...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURNS...HILLSBORO AND FLORENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 9684 3821 9683 3809 9684 3791 9710
3791 9714 3799 9738 3818 9737 3839 9721
TIME...MOT...LOC 0510Z 218DEG 34KT 3818 9707
HAIL...1.25IN
WIND...70MPH
$$
KETCHAM716
WWUS53 KICT 120520
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1220 AM CDT MON MAY 12 2014
KSC079-120530-
/O.CAN.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
HARVEY KS-
1220 AM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARVEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3826 9684 3822 9683 3809 9684 3796 9705
3802 9709 3818 9716 3839 9721
TIME...MOT...LOC 0520Z 225DEG 34KT 3823 9696
$$
KSC015-115-120530-
/O.CON.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
MARION KS-BUTLER KS-
1220 AM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER AND SOUTHEASTERN MARION COUNTIES UNTIL 1230 AM CDT...
AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3826 9684 3822 9683 3809 9684 3796 9705
3802 9709 3818 9716 3839 9721
TIME...MOT...LOC 0520Z 225DEG 34KT 3823 9696
HAIL...1.00IN
WIND...60MPH
$$
KETCHAM254
WWUS53 KICT 120526
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CDT MON MAY 12 2014
KSC015-115-120536-
/O.EXP.KICT.SV.W.0104.000000T0000Z-140512T0530Z/
MARION KS-BUTLER KS-
1226 AM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUTLER AND
SOUTHEASTERN MARION COUNTIES WILL EXPIRE AT 1230 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3826 9684 3822 9683 3809 9684 3796 9705
3802 9709 3818 9716 3839 9721
TIME...MOT...LOC 0526Z 225DEG 34KT 3827 9691
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:08 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 11, 7:08 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT SUN MAY 11 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 STRONG INSTABILITY EXISTS IN THE WARM/MOIST SECTOR ACROSS THE FORECAST AREA THIS AFTERNOON...WITH COLD FRONT AND DRY-LINE JUST OFF TO OUR WEST. LOW LEVEL CONVERGENCE WILL INCREASE NEAR THE TIME OF PEAK HEATING...WITH RAPID DEVELOPMENT OF DEEP CONVECTION DEPICTED BY THE SHORT TERM MODELS IN THE 21-23Z TIME FRAME. IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT AN INITIAL SUPERCELL MODE ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY EVENING...THOUGH FORCING ALONG THE EASTWARD MIGRATING COLD FRONT AND FLOW ALOFT MORE PARALLEL TO THE BOUNDARY SUGGESTS TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES. THE GREATEST RISK FOR HIGHER END SEVERE WEATHER INCLUDING VERY LARGE HAIL AND TORNADOES SHOULD EXIST LATE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL KANSAS WITH ANY SUPERCELL STORMS AND DURING TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH BY MIDNIGHT AS THE CONVECTION SHIFTS EAST TOWARD THE TURNPIKE...THOUGH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINS WITH AN INCREASED POTENTIAL FOR MINOR FLOODING WILL CONTINUE OVERNIGHT. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY THIS WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS TO THE MISSISSIPPI VALLEY. CONVECTIVE CHANCES WILL LINGER ON MONDAY ACROSS SOUTHEAST KANSAS THOUGH THE SEVERE RISK LOOKS MINIMAL WITH PERHAPS JUST A FEW STRONG STORMS BEFORE THE FRONT EXITS IN THE LATE AFTERNOON. A SHORTWAVE ALOFT IN THE BASE OF THE MEAN LONGWAVE TROF WILL MOVE EAST ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA TUESDAY NIGHT. THIS MAY PROVIDE MAINLY SOUTHEAST KANSAS WITH A SLIGHT CHANCE OF SHOWERS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 ONLY SLIGHT CHANGES TO THE FORECAST FOR THE LATTER HALF OF THE WEEK. SHORTWAVES ALOFT WILL ROTATE SOUTHEAST ON THE BACK SIDE OF THE EASTERN CONUS LONGWAVE ACROSS THE MIDWEST. THIS MAY GIVE RISE TO SLIGHT CHANCES FOR SHOWERS AS A REINFORCING PUSH OF COOL AIR AND FRONT PUSHES SOUTH BY THURSDAY NIGHT OR FRIDAY. OTHERWISE IT WILL REMAIN UNSEASONABLY COOL WITH SOME MODERATION BY THE WEEKEND. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 707 PM CDT SUN MAY 11 2014 WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE A MAIN CONCERN FOR MOST OF THE TAF SITES FOR THE NEXT 12-18 HRS. MOST OF THIS ACTIVITY WILL INITIALLY BE MOST NUMEROUS NEAR THE KRSL TAF SITE...WITH THE SHOWERS AND TSRA SPREADING SLOWLY TO THE EAST AS THE LATE EVENING INTO THE OVERNIGHT PROGRESSES. SO WILL GO WITH PREVAILING TSRA FOR KRSL AND EVENTUALLY WILL SEE PREVAILING TSRA FOR KSLN/KHUT BY AROUND 02-04Z. EXPECT THIS AREA OF CONVECTION TO TRAIN TO THE EAST-NORTHEAST AS THE OVERNIGHT PROGRESSES...AND APPROACH KICT AFTER 06-08Z. WILL CERTAINLY SEE MVFR CIGS/VSBYS IN AND NEAR THE STORMS. EXPECT A WIND SHIFT TO THE WEST-NW AS THIS LINE OF CONVECTION PROGRESSES TO THE EAST EARLY ON MON ASA COLD FRONT PUSHES ACROSS THE FORECAST AREA...FOR THE KRSL AND KSLN TAF SITES. EXPECT THE AREA OF CONVECTION TO SHIFT EAST ACROSS KICT AND KCNU FOR MON MORNING...WITH MVFR CIGS/VSBYS IN AND AROUND THE CONVECTION. KETCHAM && .FIRE WEATHER... ISSUED AT 207 PM CDT SUN MAY 11 2014 SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO RESULT IN MEANINGFUL RAINS FOR MUCH OF THE AREA TONIGHT INTO MONDAY. THIS MAY ALLOW FOR RENEWED GREEN-UP ACROSS DROUGHT STRICKEN AREAS OF CENTRAL AND SOUTH CENTRAL KANSAS. EVEN SO...A SLIGHTLY ELEVATED RISK FOR VERY HIGH GRASSLAND FIRE DANGER MAY EXIST THE NEXT COUPLE OF DAYS ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF HIGHWAY 14. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 66 42 66 / 60 40 10 10 HUTCHINSON 56 62 41 65 / 70 30 10 10 NEWTON 58 64 41 65 / 60 40 10 10 ELDORADO 63 69 42 65 / 60 60 10 10 WINFIELD-KWLD 64 71 42 66 / 60 60 10 10 RUSSELL 48 55 38 63 / 80 20 10 10 GREAT BEND 49 57 38 63 / 80 20 10 10 SALINA 56 61 40 65 / 80 30 10 10 MCPHERSON 56 61 41 65 / 80 30 10 10 COFFEYVILLE 69 75 46 66 / 60 70 40 10 CHANUTE 69 73 45 65 / 60 70 30 10 IOLA 68 73 45 65 / 60 70 30 10 PARSONS-KPPF 70 75 46 65 / 60 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ048>053- 067>072-082-083-091>096-098>100. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>052-067-068-082-083-091. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047. &&
Hazardous weather outlook, May 11, 3:23 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SUN MAY 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 323 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THE GREATEST RISK IS ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUPER-CELL STORMS ARE POSSIBLE EARLY ON...AND THEN ARE EXPECTED TO BECOME MORE LINEAR IN NATURE. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...DAMAGING DOWN-BURST WINDS IN EXCESS OF 75 MPH...AND TORNADOES. AS THE LINE OF STORMS MOVES SLOWLY EAST TOWARD THE KANSAS TURNPIKE LATER THIS EVENING AND OVERNIGHT...THE RISK OF HIGHER END SEVERE WEATHER WILL LESSEN. HOWEVER STORMS OVERNIGHT MAY STILL CONTAIN HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. THERE WILL ALSO BE A RISK FOR HEAVY RAINFALL AND POTENTIAL MINOR FLOODING THIS EVENING AND OVERNIGHT...AS THUNDERSTORMS REDEVELOP AND TRAIN ALONG THE SLOW MOVING COLD FRONT. THE GREATEST RISK FOR LOCALLY HEAVY RAINFALL WILL BE ACROSS CENTRAL KANSAS. STRONG AND GUSTY SOUTH WINDS WILL CONTINUE OVER MUCH OF THE AREA INTO MID-EVENING. THE WARM TEMPERATURES AND STRONG WINDS WILL CONTINUE TO KEEP THE GRASSLAND FIRE DANGER VERY HIGH TO EXTREME FOR RAIN-FREE AREAS THAT ARE WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS...WITH THE POTENTIAL FOR STRONG STORMS DURING THE AFTERNOON. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY... GENERALLY WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING...GENERALLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 11, 11:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 6 E PRETTY PRAIRIE 37.78N 97.91W
05/11/2014 E0.88 INCH RENO KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS NICKEL HAIL AND 50 MPH WINDS.
&&
VJPSpecial weather statement, May 11, 11:11 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT SUN MAY 11 2014
KSZ049-051-052-120445-
MARION-MCPHERSON-SALINE-
1111 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CANTON...OR 13 MILES EAST OF
MCPHERSON...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROXBURY...DURHAM...TAMPA AND RAMONA.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3862 9736 3862 9696 3829 9746 3846 9759
3874 9738
TIME...MOT...LOC 0411Z 231DEG 42KT 3846 9741
BILLINGS WRIGHTLocal storm report, May 11, 11:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL 3 SW ANDALE 37.76N 97.67W
05/11/2014 E1.25 INCH SEDGWICK KS STORM CHASER
STORM CHASER REPORTS HALF DOLLAR HAIL AT 29TH STREET
NORTH AND 259TH STREET WEST.
&&
VJPLocal storm report, May 11, 11:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL 3 SW ANDALE 37.76N 97.67W
05/11/2014 E1.25 INCH SEDGWICK KS STORM CHASER
STORM CHASER REPORTS HALF DOLLAR HAIL AT 29TH STREET
NORTH AND 295TH STREET WEST.
&&
VJPLocal storm report, May 11, 11:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL MOUNT HOPE 37.87N 97.66W
05/11/2014 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER SPOTTER REPORTS HAIL COVERING THE GROUND
AND 59MPH WINDS.
&&
VJPLocal storm report, May 11, 11:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST MOUNT HOPE 37.87N 97.66W
05/11/2014 M59 MPH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER ALSO REPORTED PING PONG BALL SIZE HAIL.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 42 min |
| May 11, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 43 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 41 min |
| May 11, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 60 min |
| May 11, 7:52 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice | 12 hr |
| May 11, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice, Russell | 47 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 33 min |
| May 11, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 24 min |
| May 11, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 49 min |
| May 11, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 46 min |
| May 11, 9:10 PM CDT | Tornado Warning | ICT | Rice | 20 min |
| May 11, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 48 min |
| May 11, 9:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 33 min |
| May 11, 9:57 PM CDT | Tornado Warning | ICT | McPherson | 33 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Rice | 46 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 51 min |
| May 11, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 58 min |
| May 11, 10:57 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 48 min |
| May 11, 11:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| May 12, 12:21 AM CDT | Special Weather Statement | ICT | Chase | 24 min |
| May 12, 12:32 AM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| May 12, 12:44 AM CDT | Special Weather Statement | ICT | Chase | 31 min |
| May 12, 1:01 AM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 12, 1:14 AM CDT | Special Weather Statement | ICT | Marion | 31 min |
| May 12, 1:20 AM CDT | Special Weather Statement | ICT | Chase | 25 min |
| May 12, 1:32 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 12, 1:52 AM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 23 min |
| May 12, 2:13 AM CDT | Special Weather Statement | ICT | Barton | 32 min |
| May 12, 2:15 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| May 12, 2:25 AM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| May 12, 3:53 AM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| May 12, 3:51 PM CDT | Special Weather Statement | ICT | Neosho | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.